Arizona, 2005Flash Flood in Arizona, August 13, 2005
August 13, 2005 · NWS FGZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 13, 2:30 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST SAT AUG 13 2005
.SYNOPSIS...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH MONDAY AS THE ATMOSPHERE REMAINS MOIST AND UNSTABLE.
THEN DRIER AIR IS EXPECTED TO MOVE INTO ARIZONA ON TUESDAY WITH A
DECREASE IN STORM ACTIVITY FOR THE REMAINDER OF THE WEEK.
&&
.DISCUSSION...MAIN AREA OF CONVECTION TODAY FIRED UNDER THE
THETA-E AXIS ALONG THE RIM AND WHITES...WITH THE STORMS DRIFTING
INTO THE LCR. LOTS OF SMALL HAIL REPORTED AND A FEW HEAVY DOWNPOURS
WITH THE STORMS. EXPECT THE MODERATE MONSOON PATTERN TO CONTINUE INTO
MONDAY. SEE LITTLE CHANGE IN THE SOUNDING MOISTURE PROFILES WITH PWS
REMAINING HIGH. TOMORROW LARGE AREA OF UPPER LEVEL DIVERGENCE PROGGED
OVER THE MUCH OF THE EASTERN HALF OF THE CWA. SHOULD BE ANOTHER STORMY
DAY ACROSS THE AREA. A PERSISTENT AND DEEPENING TROF OVER CA NEXT WEEK
WILL BRING A DRIER SW FLOW TO THE STATE. THE MODELS HAVE BEEN
CONSISTENT IN SHOWING DRYING AT THE MID TO UPPER LEVELS. HOWEVER...
LINGERING LOW LEVEL MOISTURE WILL PRODUCE AFTERNOON CU OVER THE HIGHER
TERRAIN AND FUEL ISOLATED AFTERNOON CONVECTION. BY THE END OF THE
WEEK HIGH PRESSURE BUILDS IN OVER THE STATE FROM THE EAST. THE FLOW
TURN SOUTHERLY AGAIN TAPPING THE MOISTURE POOL OVER OLE MEXICO. WITH
THIS SCENARIO COULD SEE A RETURN OF THE MONSOON NEXT WEEKEND. DF
&&
.AVIATION...FOR 00Z PACKAGE...TAFS AND TWEBS ADEQUATELY DEPICT
CURRENT WEATHER. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Aug 13, 10:00 AM MST, 6 hours 15 minutes before
PHXWRKHWO DDHHMM
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1000 AM MST SAT AUG 13 2005
AZZ004>018-037>040-140700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1000 AM MST SAT AUG 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.
.DAY ONE...TODAY
THE AIR MASS OVER NORTHERN ARIZONA REMAINS VERY MOIST AND UNSTABLE.
WIDESPREAD THUNDERSTORMS WILL DEVELOP BY NOON AND CONTINUE INTO THE
EVENING. THE MOST INTENSE ACTIVITY THIS AFTERNOON IS EXPECTED OVER
THE MOGOLLON RIM...THE WHITE MOUNTAINS...AND THE LITTLE COLORADO
RIVER VALLEY UP TO THE FOUR CORNERS AREA. SOME OF THE STORMS ARE
LIKELY TO PRODUCE HEAVY RAINFALL AMOUNTS. THE GROUND ACROSS THE
REGION IS NEAR SATURATION FROM THE STORMS THIS WEEK. THE MAIN THREAT
FROM TODAYS STORMS WILL BE LOCALIZED STREAM AND FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY.
BY TUESDAY DRIER AIR IS EXPECTED TO MOVE INTO THE STATE...LEADING TO
AN OVERALL DECREASE IN THE DAILY THUNDERSTORM ACTIVITY THROUGH THE
REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Flash Flood, Gila
- When
- August 13, 4:15 PM MST to 8:30 PM MST
- Where
- Gila County, Whispering Pines
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.367, -111.283
Flash flooding began along the East Verde River near Whispering Pines around 415 PM MST. The river came up five feet and flowed over the bridges on Houston Mesa Road. Big logs were seen floating down the river.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Oklahoma, August 13, 20051 death · $25,000 · 70 kt wind · 13 events
- Lightning Strike in Tennessee, August 13, 20051 death · 1 injured · 1 event
- Lightning Strike in Pennsylvania, August 13, 200515 injured · 1 event
- Flash Flooding and Flooding in Texas, August 13 to 20, 2005$1.1 million · 21 events
- Flash Flood and Damaging Wind in Georgia, August 13, 2005$1.1 million · 3 events
- Lightning Strikes in South Carolina, August 13 to 14, 2005$460,000 · 2 events
- Hail and Damaging Winds in Ohio, August 13, 2005$269,000 · 50 kt wind · 13 events
- Tornado and Hail in Indiana, August 13, 2005$79,000 · F1 · 12 events
- Flash Flooding and Hail in New Mexico, August 13, 2005$100,000 · 50 kt wind · 5 events
- Flooding in Georgia, August 13, 2005$50,000 · 2 events
- Tornado in Missouri, August 13, 2005$50,000 · F0 · 1 event
- Lightning Strike in New York, August 13, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471218.